Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 14, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 31, 2012, 2:56 PM CDT for 12 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Apr 1, 2012, 11:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2012, 2:56 PM CDT (19:56 UTC)
- In effect from
- Apr 1, 2012, 11:00 AM CDT
- Expired
- Apr 1, 2012, 8:35 PM CDT
- In force
- 10 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hansford County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 65 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
032 WWUS84 KAMA 311956 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 256 PM CDT SAT MAR 31 2012 OKZ001-002-TXZ001>003-006>008-011>013-016>018-011200- /O.UPG.KAMA.FW.A.0013.120401T1600Z-120402T0200Z/ /O.NEW.KAMA.FW.W.0014.120401T1600Z-120402T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 256 PM CDT SAT MAR 31 2012 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL OKLAHOMA AND TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL FALL TO 5 TO 10 PERCENT. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP LATE SUNDAY MORNING AND CONTINUE THROUGH EARLY SUNDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...AND AN ELEVATED FIRE DANGER RATING WILL CREATE RED FLAG CONDITIONS. && $$ GOEHRING FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
3 follow-up statements
838 WWUS84 KAMA 011152 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 652 AM CDT SUN APR 1 2012 OKZ001-002-TXZ001>003-006>008-011>013-016>018-012100- /O.CON.KAMA.FW.W.0014.120401T1600Z-120402T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 652 AM CDT SUN APR 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES FOR WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM CDT THIS EVENING FOR WESTERN AND CENTRAL SECTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY VALUES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS ARE EXPECTED FROM LATE THIS MORNING THROUGH EARLY THIS EVENING. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL FALL TO 5 TO 10 PERCENT THIS AFTERNOON...THEN RISE TO ABOVE 15 PERCENT AFTER 9 PM THIS EVENING. * TIMING: CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP LATE THIS MORNING AND CONTINUE THROUGH EARLY THIS EVENING. IMPROVING CONDITIONS ARE ANTICIPATED AFTER 9 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ ANDRADE FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
083 WWUS84 KAMA 012041 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 341 PM CDT SUN APR 1 2012 OKZ001-002-TXZ001>003-006>008-011>013-016>018-020200- /O.CON.KAMA.FW.W.0014.000000T0000Z-120402T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 341 PM CDT SUN APR 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL OKLAHOMA AND TEXAS PANHANDLES... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL OKLAHOMA AND TEXAS PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. * WIND: SOUTHWEST WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL CONTINUE THROUGH EARLY THIS EVENING. * HUMIDITY: RELATIVE HUMIDITY VALUES WILL BE IN THE 5 TO 10 PERCENT RANGE THROUGH EARLY THIS EVENING...THEN RISE TO ABOVE 15 PERCENT AFTER 9 PM THIS EVENING. * TIMING: CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING. IMPROVING CONDITIONS ARE ANTICIPATED AFTER 9 PM THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ GOEHRING FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
762 WWUS84 KAMA 020135 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 835 PM CDT SUN APR 1 2012 OKZ001-002-TXZ001>003-006>008-011>013-016>018-020245- /O.CAN.KAMA.FW.W.0014.000000T0000Z-120402T0200Z/ CIMARRON-TEXAS-DALLAM-SHERMAN-HANSFORD-HARTLEY-MOORE-HUTCHINSON- OLDHAM-POTTER-CARSON-DEAF SMITH-RANDALL-ARMSTRONG- 835 PM CDT SUN APR 1 2012 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL OKLAHOMA AND TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL OKLAHOMA AND TEXAS PANHANDLES. * AFFECTED AREA: IN OKLAHOMA...CIMARRON...TEXAS. IN TEXAS... DALLAM...SHERMAN...HANSFORD...HARTLEY...MOORE...HUTCHINSON... OLDHAM...POTTER...CARSON...DEAF SMITH...RANDALL...ARMSTRONG. CRITICAL FIRE WEATHER CONDITIONS HAVE COME TO AN END AS WINDS HAVE DECREASED THIS EVENING. THUS...THE RED FLAG WARNING HAS BEEN CANCELLED. $$ JC FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/AMA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 31, 2:52 PM CDT, 4 minutes earlier.
Area forecast discussion, Mar 31, 2:52 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
252 PM CDT SAT MAR 31 2012
.DISCUSSION...
SURFACE PRESSURE GRADIENT WILL TIGHTEN THROUGH SUNDAY AHEAD OF THE
NEXT UPPER LEVEL TROUGH MOVING ONSHORE IN THE WESTERN U.S. THE
STRONGER SOUTHERLY WINDS TONIGHT WILL HELP TO ADVECT LOW CLOUDS
AND FOG ACROSS THE EASTERN CWA.
A DRYLINE IS EXPECTED TO MOVE ACROSS THE PANHANDLES ON SUNDAY
CAUSING CRITICAL FIRE WEATHER CONDITIONS ACROSS THE WESTERN AND
CENTRAL CWA. HAVE GONE AHEAD AND FLIPPED THE FIRE WEATHER WATCH
OVER TO A WARNING.
STRONG UPPER LEVEL TROUGH WILL MOVE INTO THE GREAT BASIN BY SUNDAY
EVENING AND THEN A LOW WILL CUTOFF IN THE BOTTOM OF THIS TROUGH.
THIS LOW WILL THEN DRIFT EAST ACROSS NEW MEXICO MONDAY AND MONDAY
NIGHT BEFORE LIFTING NORTHEAST ACROSS THE PANHANDLES TUESDAY AND
TUESDAY NIGHT.
AS THIS LOW CUTS OFF OVER NEW MEXICO...A COLD FRONT WILL MOVE
SOUTHEAST ACROSS THE PANHANDLES MONDAY AFTERNOON. THE MOISTURE MAY
HOLD BACK FAR ENOUGH WEST DURING THE AFTERNOON AND EVENING TO ALLOW
FOR A FEW THUNDERSTORMS TO FORM IN THE FAR EASTERN TEXAS PANHANDLE
ALONG AND JUST AHEAD OF THE COLD FRONT. THE COLD FRONT THEN MOVES
SOUTH OF THE PANHANDLES MONDAY NIGHT AND RAIN SHOWERS WILL BE
FOUND...ESPECIALLY ACROSS THE NORTHERN CWA WHERE THE BEST LIFT WILL
BE FOUND AHEAD OF THE UPPER LEVEL LOW.
AS THE LOW LIFTS ACROSS THE PANHANDLES ON TUESDAY...RAIN SHOWERS
WILL STILL BE POSSIBLE UNDER THE COLD CORE ALOFT...THEN THE RAIN
SHOULD TAPPER OFF FROM SOUTHWEST TO NORTHEAST BY TUESDAY NIGHT AS
THE LOW DEPARTS THE REGION. TEMPERATURES ON TUESDAY MAY BE A LITTLE
HIGH IF CLOUD COVER AND SHOWERS HOLD IN FOR MOST OF THE DAY.
TEMPERATURES WILL THEN REBOUND WEDNESDAY AND BEYOND AS UPPER LEVEL
HEIGHTS RISE.
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL BE FOUND ACROSS THE WESTERN
AND CENTRAL PANHANDLES ON SUNDAY BEHIND A DRYLINE...SO HAVE GONE
AHEAD AND ISSUED THE RED FLAG WARNING FOR THESE AREAS. HAVE LEFT THE
EAST OUT OF THE RED FLAG FOR NOW. THE RELATIVE HUMIDITIES MAY GET
BELOW 15 PERCENT AND 20 FOOT WINDS MAY BE OVER 20 MPH...BUT AM NOT
SURE THAT THE FIRE DANGER RATING WILL BE HIGH OR HIGHER GIVEN THE
GREEN UP GOING ON OFF OF THE CAPROCK. THE WINDS WILL PICK UP INTO
THE 20 TO 30 MPH RANGE BEHIND THE COLD FRONT MONDAY AFTERNOON AND
MONDAY NIGHT...BUT THE RELATIVE HUMIDITY WILL BE OUT OF THE CRITICAL
RANGES.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 50 91 49 74 42 / 0 0 0 20 30
BEAVER OK 51 94 47 79 46 / 0 0 0 20 50
BOISE CITY OK 50 91 45 63 35 / 0 0 5 20 50
BORGER TX 56 96 54 74 45 / 0 0 0 20 30
BOYS RANCH TX 49 91 47 73 42 / 0 0 0 20 30
CANYON TX 47 92 45 75 41 / 0 0 0 20 30
CLARENDON TX 54 93 52 83 47 / 0 0 0 20 30
DALHART TX 43 89 43 68 37 / 0 0 0 20 40
GUYMON OK 47 95 46 71 40 / 0 0 0 20 50
HEREFORD TX 47 89 44 74 42 / 0 0 0 20 20
LIPSCOMB TX 54 94 50 82 47 / 0 0 0 20 40
PAMPA TX 51 91 52 76 46 / 0 0 0 20 40
SHAMROCK TX 52 94 53 84 48 / 0 0 0 20 40
WELLINGTON TX 52 96 53 84 49 / 0 0 0 20 30
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 11 AM TO 9 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...HANSFORD...
HARTLEY...HUTCHINSON...MOORE...OLDHAM...POTTER...RANDALL...
SHERMAN.
OK...RED FLAG WARNING FROM 11 AM TO 9 PM CDT SUNDAY FOR THE FOLLOWING
ZONES: CIMARRON...TEXAS.
&&
07/15Hazardous weather outlook, Mar 31, 5:16 AM CDT, 9 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 516 AM CDT SAT MAR 31 2012 OKZ001>003-TXZ001>020-312230- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 516 AM CDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE WESTERN AND CENTRAL TEXAS AND OKLAHOMA PANHANDLES ON SUNDAY DUE TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH AND MINIMUM RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THIS AREA. ACROSS THE EASTERN PANHANDLES...ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY AS SOUTHWEST WINDS WILL BE IN THE 15 TO 25 MPH RANGE WITH SOME HIGHER GUSTS...AND RELATIVE HUMIDITIES WILL FALL TO 5 TO 15 PERCENT. STRONG NORTH WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS ALONG WITH MINIMUM RELATIVE HUMIDITY VALUES AROUND 20 PERCENT MAY LEAD TO ELEVATED FIRE WEATHER CONDITIONS ON MONDAY ACROSS THE AREA. A WIND ADVISORY MAY ALSO BECOME NECESSARY ON MONDAY ACROSS PORTIONS OF THE OKLAHOMA AND TEXAS PANHANDLES DUE TO THE STRONG NORTH WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS SUNDAY AND MONDAY. KNS
Nearby
Red Flag Warnings in Texas, 2012Red Flag Warnings in Oklahoma, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.